Medical Questions? Ask a Doctor Online!
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
AST levels are used to monitor liver damage and usually in conjunction with ALT levels as part of the liver panel. AST levels alone can be increased in alcoholic hepatitis in which AST/ALT ratio is increased and also in the start of acute hepatitis.
Etanercept increases AST (hepatic transaminases) and it can also cause hepatic damage.
If you do not have any symptoms of liver damage like nausea, fatigue, loss of appetite, pale stools and dark urine, weight loss etc then simply discontinuing the use of this drug or replacement with a liver friendly drug and cessation of alcohol consumption will suffice as treatment, repeat the panel after the above in a month's time to note any betterment or change.
If you have symptoms, then an ultrasound is the next step along with a serology for Hepatitis A, B and C.
Hope this helps.
Please click ACCEPT to credit this assist. A bonus and a positive feedback will be appreciated. Best.